Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 3, NWS Tulsa, OK

April 18, 2013Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 18, 2013, 8:23 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 8:23 AM CDT (13:23 UTC)
Expired
Apr 18, 2013, 4:46 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 12.32 ft at Apr 18, 2013, 8:00 AM CDT.

actionminormoderate51004/1804/19
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WGUS44 KTSA 181323
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT THU APR 18 2013


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 
 
  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. 
  
OKC021-041-182123-
/O.NEW.KTSA.FL.W.0003.130418T1323Z-130418T2146Z/
/KNSO2.1.ER.130418T1208Z.130418T1400Z.130418T1546Z.NO/
823 AM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLINT CREEK NEAR KANSAS.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 AM THURSDAY THE STAGE WAS 11.97 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE FLINT CREEK NEAR KANSAS WILL CONTINUE RISING TO NEAR
  12.9 FEET LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE THIS MORNING.
* IMPACT...AT 13.0 FEET...MODERATE FLOODING OCCURS FROM FIDLERS BEND 
  TO CHEWEY BRIDGE.  FLOATING THE ILLINOIS RIVER IS UNSAFE.  
  PERMANENT CAMPGROUNDS AND A FEW CABINS MAY BECOME ISOLATED BY HIGH 
  WATER.
 
&&
 
LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461

$$
1 follow-up statement
267 
WGUS84 KTSA 182115
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU APR 18 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. 
  
OKC021-041-182145-
/O.CAN.KTSA.FL.W.0003.000000T0000Z-130418T2146Z/
/KNSO2.1.ER.130418T1208Z.130418T1330Z.130418T1602Z.NO/
415 PM CDT THU APR 18 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT CREEK NEAR KANSAS.
* AT  330 PM THURSDAY THE STAGE WAS  9.16 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FORECAST...FLINT CREEK NEAR KANSAS MAY RISE SLIGHTLY BEFORE
  CONTINUING TO FALL THIS EVENING. FLINT CREEK IS FORECAST 
  TO REMAIN BELOW FLOOD STAGE BUT MAY REMAIN ABOVE 8 FEET FOR A FEW
  MORE HOURS.
* IMPACT...AT 8.0 FEET...FLINT CREEK THREATENS INDIVIDUAL CAMPSITES 
  AND BECOMES DANGEROUS FOR RECREATIONAL FLOATING.
 
&&
 
LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:25 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 18, 6:25 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT THU APR 18 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

MVFR CIGS AND GUSTY W-NW SFC WINDS WILL PREVAIL ACROSS THE OK TAF
SITES TODAY...WITH EVENTUAL VFR CONDITIONS EXPECTED AFTER 20Z.
AR TAF SITES WILL SEE A BRIEF PERIOD OF VFR CIGS AHEAD OF THE COLD
FRONT...CIGS WILL LOWER TO MVFR CATEGORIES ONCE FROPA OCCURS THIS
MORNING. TSRA WILL ALSO CONTINUE FOR THE EARLY PORTION OF THE TAF
PERIOD ALONG AND JUST AHEAD OF THE BOUNDARY. GUSTY W-NW SFC WINDS
WILL ALSO DEVELOP LATER THIS MORNING AS THE FRONT MOVES FURTHER
EAST. MVFR CIGS LIFT TO VFR CATEGORIES AND DISSIPATE IN THE 06Z-
09Z TIME FRAME. SFC WINDS WILL ALSO LESSEN AT ALL TAF SITES
OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 418 AM CDT THU APR 18 2013/

DISCUSSION...
COLD FRONT IS ON THE MOVE AT THIS TIME AND SHOULD EXIT THE
FORECAST AREA BY MID MORNING. A LINE OF SHOWERS AND THUNDERSTORMS
JUST AHEAD OF THE FRONT POSES THE GREATEST SEVERE WEATHER THREAT
AND WILL KEEP THE TORNADO WATCH GOING IN ADVANCE OF THIS LINE. A
FEW SCATTERED SHOWERS AND STORMS ARE ALSO OCCURRING BEHIND THE
FRONT BUT ANY SEVERE WEATHER THREAT WITH THESE STORMS IS MINIMAL.

PRECIPITATION WILL BE COMING TO AN END TODAY AND AN UNSEASONABLY
COLD NIGHT WILL FOLLOW TONIGHT AS SKIES AT LEAST PARTIALLY CLEAR.
THE WIND WILL STAY UP SOME WHICH MAY PREVENT A SIGNIFICANT
FREEZE...BUT MANY PLACES WILL STILL SEE LOWS NEAR THE FREEZING
MARK. WILL LET THE DAY SHIFT TAKE A BETTER LOOK TO DECIDE IF
FREEZE HEADLINES ARE NEEDED TONIGHT.

A WARMING TREND WILL TAKE PLACE FRIDAY THROUGH MONDAY BEFORE
ANOTHER STRONG COLD FRONT MOVES THROUGH THE AREA LATE MONDAY NIGHT
OR TUESDAY MORNING. SHOWER AND THUNDERSTORM CHANCES WILL ACCOMPANY
THIS FRONT...AND UNSEASONABLY COLD TEMPERATURES WILL ONCE AGAIN
FOLLOW IN ITS WAKE.

STAYED CLOSE TO GUIDANCE TEMPERATURES EXCEPT FOR A FEW ADJUSTMENTS
TO HIGHS TODAY IN THE EAST BASED ON FRONTAL TIMING BEFORE OR
AFTER THE 13Z START OF THE VERIFICATION PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 18, 7:44 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT THU APR 18 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-190045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
744 AM CDT THU APR 18 2013

..SEVERE WEATHER RISK DIMINISHING...AREAL FLOODING TO CONTINUE THIS
MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...VERY LIMITED.
	AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA..NORTHWEST AND WEST CENTRAL ARKANSAS
        ONSET...ONGOING.

AREAL FLOODING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA... EASTERN OKLAHOMA AND NORTHWEST OKLAHOMA.
	ONSET...ONGOING....BUT WILL DIMINISH THIS MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING

DISCUSSION...
LIMITED SEVERE STORMS CHANCES WILL REMAIN ALONG THE FRONT CURRENTLY SITUATED
ACROSS NORTHWEST ARKANSAS. LARGE HAIL...DAMAGING WINDS AND AN
ISOLATED TORNADO RISK WILL BE MAINTAINED FOR LOCATIONS AHEAD OF
THE FRONT. DESPITE THE HEAVIEST RAINFALL TAPERING OFF...AREAS THAT
EXPERIENCED FLOODING PROBLEMS OVERNIGHT WILL CONTINUE TO SEE
ONGOING AREAL FLOODING THIS MORNING AS RUNOFF IN AFFECTED AREAS
PERSISTS.

RAIN WILL END AS THE DAY PROGRESSES AND MUCH COLDER AIR WILL FILTER
INTO THE REGION. MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE SUBJECTED TO FREEZING TEMPERATURES FRIDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD OVERNIGHT LOWS ARE EXPECTED AGAIN SATURDAY MORNING PRIOR
TO A NOTICEABLE WEEKEND WARM UP. THUNDERSTORM CHANCES WILL RETURN
BY EARLY NEXT WEEK AS A STRONG SURFACE FRONT WILL BE POISED TO
MOVE ACROSS THE REGION ON TUESDAY...AND WILL LIKELY MARK THE
BEGINNING OF ANOTHER PERIOD OF WELL BELOW NORMAL TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 18, 6:58 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      PEGGS                   36.08N 95.10W
04/18/2013                   CHEROKEE           OK   TRAINED SPOTTER

            STREET FLOODING IN PEGGS. SOME ROADS IN TOWN ARE
            IMPASSABLE.

0652 AM     HEAVY RAIN       PEGGS                   36.08N 95.10W
04/18/2013  E6.00 INCH       CHEROKEE           OK   TRAINED SPOTTER

            FLOODING IN THE TOWN OF PEGGS.

&&

AEJ
Local storm report, Apr 18, 7:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
711 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SE PORTER             35.85N 95.50W
04/18/2013  M3.85 INCH       WAGONER            OK   CO-OP OBSERVER

&&

AEJ
Local storm report, Apr 18, 7:41 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       LANGLEY                 36.46N 95.05W
04/18/2013  E3.00 INCH       MAYES              OK   AMATEUR RADIO

            LOW WATER CROSSINGS FLOODED.

&&

AEJ
Local storm report, Apr 18, 7:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      MAZIE                   36.11N 95.36W
04/18/2013                   MAYES              OK   EMERGENCY MNGR

            HIGHWAY 69 TEMPORARILY CLOSED DUE TO HIGH WATER.

0500 AM     FLASH FLOOD      4 NE SALINA             36.33N 95.10W
04/18/2013                   MAYES              OK   EMERGENCY MNGR

            HIGHWAY 82 FLOODED AND IMPASSABLE BETWEEN SALINA AND
            SPAVINAW. LOCATION APPROXIMATE.

0730 AM     FLOOD            LANGLEY                 36.46N 95.05W
04/18/2013                   MAYES              OK   AMATEUR RADIO

            WATER OVER ROAD. 2.75 TO 2.99 INCHES OF RAIN.

&&

SAA
Local storm report, Apr 18, 7:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLOOD            ROGERS                  36.33N 94.12W
04/18/2013                   BENTON             AR   FIRE DEPT/RESCUE

            RAINBOW ROAD AND STONEY BROOK ROAD. WATER RESCUES AT THIS
            TIME. REPORT RECEIVED VIA SOCIAL MEDIA.

&&

SAA
Local storm report, Apr 18, 8:18 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLOOD            5 E MAZIE               36.11N 95.27W
04/18/2013                   MAYES              OK   PUBLIC

            TRUCK STUCK IN WATER OVER ROAD. SOCIAL MEDIA REPORT.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:22 PM CDTSpecial Weather StatementTSADelaware53 min
Apr 17, 8:42 PM CDTSpecial Weather StatementTSADelaware33 min
Apr 17, 9:02 PM CDTSpecial Weather StatementTSAPawnee43 min
Apr 17, 9:38 PM CDTSpecial Weather StatementTSACreek, Osage, Washington52 min
Apr 17, 10:09 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa51 min
Apr 17, 10:35 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington55 min
Apr 17, 10:46 PM CDTSpecial Weather StatementTSACraig, Nowata44 min
Apr 17, 11:00 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa60 min
Apr 17, 11:12 PM CDTTornado WarningTSACreek, Okmulgee33 min
Apr 17, 11:44 PM CDTTornado WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner31 min
Apr 17, 11:53 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner52 min
Apr 18, 12:17 AM CDTFlash Flood WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more4 hr
Apr 18, 12:17 AM CDTTornado WarningTSAMayes, Rogers, Tulsa, Wagoner28 min
Apr 18, 12:38 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more67 min
Apr 18, 12:46 AM CDTTornado WarningTSADelaware, Mayes29 min
Apr 18, 1:00 AM CDTFlash Flood WarningTSACherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more4 hr
Apr 18, 1:16 AM CDTTornado WarningTSADelaware, Mayes, Ottawa44 min
Apr 18, 1:53 AM CDTTornado WarningTSAAdair, Cherokee, Delaware37 min
Apr 18, 2:19 AM CDTSevere Thunderstorm WarningTSAAdair, Delaware56 min
Apr 18, 2:39 AM CDTTornado WarningTSAAdair, Cherokee, Delaware51 min
Apr 18, 2:46 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee, Wagoner44 min
Apr 18, 3:11 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner64 min
Apr 18, 3:16 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Ottawa4 hr
Apr 18, 4:28 AM CDTAreal Flood WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner14 hr
Apr 18, 4:55 AM CDTAreal Flood WarningTSACherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner14 hr
Apr 18, 7:15 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware12 hr
Apr 18, 8:37 AM CDTRiver Flood WarningTSAOkmulgee4 days
Apr 18, 9:08 AM CDTRiver Flood WarningTSACherokee48 hr
Apr 18, 11:58 AM CDTRiver Flood WarningTSAAdair30 hr
Apr 18, 3:30 PM CDTFreeze WarningTSACraig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more17 hr

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.